Quindlne-induced hepatitis has received more attention only recently whereas quinidine-induced thrombocytopenia is well recognized. Over the past two years the authors saw four patients with quinidine-hepatitis accompanied by malaise, anorexia, fever in two patients and marked elevation of liver enzymes in all. Two patients had associated quinidine-induced thrombocytopenia of 81,000 and 6,600 platelets / cu mm, respectively. Liver biopsy in two patients revealed small foci of hepatocellular necrosis, Kupffer cell hyperplasia and Kupffer cells containing lipochrome. In one patient noncaseous granulomatous lesions were seen. Symptoms subsided and laboratory tests returned to normal rapidly on withdrawal of quinidine. In one patient, drug challenge reproduced symptoms and abnormal liver function test results. Quinidine-induced hepatitis is probably more frequent than recognized heretofore and may be associated with quinidine-induced thrombocytopenia.
Alam, Mohsin; Duvernoy, Wolf F. C.; Pickard, Sol D.; and Aronsohn, Paul L.
"Quinidine-induced hepatitis and thrombocytopenia,"
Henry Ford Hospital Medical Journal
: Vol. 25
Available at: https://scholarlycommons.henryford.com/hfhmedjournal/vol25/iss2/2